Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for persistent allergy and hypothyroidism

Answered by
Dr.
Dr. Shehzad Topiwala

Endocrinologist

Practicing since :2001

Answered : 1663 Questions

default
Posted on Thu, 5 Nov 2015 in Asthma and Allergy
Question: I have severe allergies here in XXXXXXX XXXXXXX
I take levociterizine antihistamine
But doesn't help much at all....
They start in August and last for 4 Months until
THe end of November...I don't stop sniffing , throaty bothering,
Running nose it drives me crazy this non stop situation
What can I do please...
I also take hypertyroide medicine 20 mg in the morning 10 mg at night
Propranolol 10 in the morning and 10 mg at night
Clorazepan to sleep
I have a feeling that the allergies also trigger my thyroid not to function property
I start feeling bad ..sweating and very tired very low energy...
Thanks,
GN
doctor
Answered by Dr. Shehzad Topiwala 1 hour later
Brief Answer:
Thyroid / Allergies

Detailed Answer:
I am sorry to note your problems with the allergies.

It is important to regulate your thyroid too.

I see you are on some thyroid medication and propranolol.

Is the name of the thyroid medication Methimazole?

Moreover, if the propranolol was started for thyroid-related condition, it can be gradually stopped under close medical supervision of your doctor, ager the thyroid is controlled in a stable way.

Regarding the allergies, it would be worthwhile seeing an Allergy specialist doctor.

When I see someone like you in my practice, I order the following tests in addition to a thorough physical examination:

CBC
CMP
TSH
Free T4
HbA1c
25 hydroxy Vitamin D
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shehzad Topiwala 11 hours later
Hi Doctor
Yes is methimazole....I feel
That because of my severe allergies I don't feel
Myself with the tyroides I feel allergies are not
Helping with the regulation of my tyroid...
I wonder if it has something to do with it
Also I was told by my Endocrinologist Doctor that they will eventually
Take me out of the propranolol....
Thank you
doctor
Answered by Dr. Shehzad Topiwala 12 hours later
Brief Answer:
Follow up

Detailed Answer:
I see.

I meant to type above that after controlling your thyroid properly the propranolol can be gradually tapered off.

It is unlikely the allergies are related to your thyroid or methimazole or propranolol.

Please consult with an Allergy/Immunology expert to determine the cause of your allergic symptoms
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics ,  

Recent questions on  Tsh

doctor1 MD

Hi Dr. Manoranjan, I was diagnosed with hypothyroidism in February of this year. I do have lab-work from 2009 showing a spiked level of TSH (my primary physician ignored it). In June, my TSH level finally reached a normal level of 1.6. It started at 86. However, my weight still fluctuates and I am gaining again. Is it possible that my TSH level has increased again? My endocrinologist also found two small nodules in June on my thyroid that are being looked at again soon. One was less than 1 cm in size all around (he isn t concerned) and the other is about 2 cm in size all around. I am 22 years old. Is it likely that these will shrink? Thank you, Kayla

doctor1 MD

Hi, my self Shazia from India I m 30 year old and recently diagnosed thyroid positive Dr. Suggest me Thyronome 50 mg after 3 month my TSH level digressed from 18 to 12.6 and again Dr increase dos 75 and this time my TSH is 9 and again my Dr suggest to take 100 mg with calcium supracal pro with Ranylen D.i started this the same but form last two days i was facing problem and my voice completely off suddenly while speaking & this is happen second time in 3 days...I need to worry is a side effect of increase dosage on thyronom or just a sissional issue.Please advice

doctor1 MD

tsh is 5.69 ya sir esr is 51mm/1st hour, tlc isn10.96,rb sugar is 106mg/dl,urine sugar nil .himoglobin is 10%am asking is there any problem with thyroid what amout i have now we r trying for baby now its first baby for us ,pls give me answer thank u so much

doctor1 MD

i have been gone through the medical healthch check-up.I need your input over the attached reports. Please answer the following of my concerns : 1. What could be the reason for TSH . 2. It is always hereditary or could be developed anytime in...

doctor1 MD

My Mother has gone through the medical health check-up.I need your input over the attached reports.

doctor1 MD

i have been gone through the medical heatch check-up.I need your input over the attached reports.

doctor1 MD

Hi I am suffering from bloating ,biopsy says its abnormality in villi they are neither straight nor the duodenum surface is without them their shape is bending ,do not know what to do can you give me any suggestion ;anti-thyroglobulin ;484
anti thyroid peoxidose ;44
TSH; 0.01